Diagnosis and Treatment of Drug Eruption -Symptoms and Causative Agents of Severe Cutaneous Adverse Reaction-
Department of Dermatology, Nippon Medical School
When we examine patients with drug eruption, we often cannot decide whether to withdraw or change prescription drugs. In severe cutaneous adverse reactions, the worse of constitutional symptom, as in Stevens-Johnson syndrome and toxic epidermal necrolysis, and the mortality rate are high. However, when we suspected a drug eruption, the symptoms and sequence are not known, and we tend not to understand treatments for severe cutaneous adverse reactions.
In this report, I describe symptoms and causative agents of anaphylaxis, erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis, and drug-induced hypersensitivity syndrome. Furthermore, I explain methods of drug discontinuation, explanation to patients, treatment of drug eruption, and examination of causative agents.
日医大医会誌 2006; 2(2), 103-107
drug eruption, erythema multiforme, Stevens-Johnson syndrome, toxic epidermal necrolysis, drug-induced hypersensitivity syndrome
Kazuhisa Fujimoto, Department of Dermatology, Chiba-Hokusoh Hospital, Nippon Medical School, 1715 Kamakari, Imba, Chiba 270-1694, Japan